MAUDE Adverse Event Report: K2M, INC. LOCKING SCREW INSERTER; ORTHOPEDIC MANUAL INSTRUMENT

K2M, INC. LOCKING SCREW INSERTER; ORTHOPEDIC MANUAL INSTRUMENT
Catalog Number 2901-90098
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an everest locking screw inserter became deformed during intra-operative implant insertion.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
Upon visual inspection of the device it was observed that the distal hexalobe tip of the screw inserter was deformed.Device history records were reviewed for this lot, no relevant manufacturing issues were identified.Complaint history records were reviewed for this lot, 2 similar complaints were identified.It was observed that the instrument has been out in the field for more than 4 years.Factors such as consistent use of the instrument may cause fatigue, leading to instrument failure as reported.The root cause for this event is determined to be normal wear.
 
Event or Problem Description

Brand Name
LOCKING SCREW INSERTER
Common Device Name
ORTHOPEDIC MANUAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10502589
Report Number3004774118-2020-00201
Device Sequence Number3593557
Product Code LXH
UDI-Device Identifier10888857040564
UDI-Public10888857040564
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2901-90098
Device Lot NumberFDRM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1